MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was a residue consistent with biological contaminants on the device.Visually, 0.21 inches of the distal tip had broken off from the inner cutter which would have resulted in the reported event.The teeth on the tip were deformed.There were no signs of bends or concentricity issues.Functionally, the inner and outer assemblies spun freely by hand with no binding.The blade fit securely into a handpiece, but further functional (console) testing could not be performed due to the broken tip.A review of the global complaint data showed no other complaints about this lot number.Conclusion: in the returned condition, there was an out of specification condition that is likely related to the complaint (due to physical damage).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from hcp.Surgeon tested microdebrider before use and found the metal tip of tricut blade had snapped off and leaving a sharp edge.The blade tip was found in the quiver.No harm to the patient.No broken piece of device remains in patient.The procedure was completed with backup product.No patient contact.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key13511541
Report Number1045254-2022-00057
Device Sequence Number17467607
Product Code EQJ
UDI-Device Identifier00763000543914
UDI-Public00763000543914
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2025
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot Number0223142019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Initial Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown